Jump to content

Photo

spironolactone causing depression/anxiety

spiro spironolactone depression oily skin

2 replies to this topic

#1 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 24 March 2011 - 09:32 PM

hey everyone! i'm new to the site. i've had acne since hitting puberty (about 12) and it has gotten worse and worse as i got older. i have moderately severe skin, very red, inflamed breakouts and very oily skin. my face would be an oil slick by mid-day. not even blotting papers would suffice. i also have hirtsutism (hair on areas of my body where men usually have hair) so im pretty sure that i have way too much testosterone in my body. my older sister has the same problem as me. i told her to try spiro, while i decided to go on accutane. the spironolactone worked wonders on her skin. i saw her the other day for her birthday and her face is beautiful! not one zit. it literally looked like she had just finished a round of accutane. i was extremely jelious.

after 4 terrible months of accutane, my skin returned to its normal state only after one month of being off of it. i have been on accutane a total of 4 different times, and it came back every single time. i also had really bad side effects. the psychological effects were terrible. i was being carted in an out of the hospital by family and my boyfriend because i was having panic attacks and convulsing and feeling like i was dying. i couldnt stop screaming the last time i went to the hospital. it was a nightmare. i finally stopped, and went to a doctor who prescribed me an antidepressant and anti anxiety medication to counteract the effects that accutane had on my mind. after a few weeks, i was finally able to function. no more panic, or anxiety. i finally felt happy and like myself again!

then i decided to try spiro myself. i went to my doctor who prescribed me 50 mg a day to start. i have been taking the medication for about a week and i allready see a dramatic difference in my mood. i woke up a few days after starting the medication and felt really upset, not to mention very dizzy and lightheaded. i feel really nervous, and depressed. i feel as if the spiro is interacting with my antidepressants. im really sad because i know this pill will work so well for me if i continue. what do you guys think? should i continue or stop the spiro? is anyone taking SSRI's and spiro at the same time? any feedback would be really appreciated!

#2 asar

asar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 93
    Likes: 0
About Me
  • Gender:Female
  • Location:Maryland
  • Joined: 31-July 10

Posted 25 March 2011 - 07:59 AM

QUOTE (cinnamon_stix @ Mar 24 2011, 09:32 PM) <{POST_SNAPBACK}>
hey everyone! i'm new to the site. i've had acne since hitting puberty (about 12) and it has gotten worse and worse as i got older. i have moderately severe skin, very red, inflamed breakouts and very oily skin. my face would be an oil slick by mid-day. not even blotting papers would suffice. i also have hirtsutism (hair on areas of my body where men usually have hair) so im pretty sure that i have way too much testosterone in my body. my older sister has the same problem as me. i told her to try spiro, while i decided to go on accutane. the spironolactone worked wonders on her skin. i saw her the other day for her birthday and her face is beautiful! not one zit. it literally looked like she had just finished a round of accutane. i was extremely jelious.

after 4 terrible months of accutane, my skin returned to its normal state only after one month of being off of it. i have been on accutane a total of 4 different times, and it came back every single time. i also had really bad side effects. the psychological effects were terrible. i was being carted in an out of the hospital by family and my boyfriend because i was having panic attacks and convulsing and feeling like i was dying. i couldnt stop screaming the last time i went to the hospital. it was a nightmare. i finally stopped, and went to a doctor who prescribed me an antidepressant and anti anxiety medication to counteract the effects that accutane had on my mind. after a few weeks, i was finally able to function. no more panic, or anxiety. i finally felt happy and like myself again!

then i decided to try spiro myself. i went to my doctor who prescribed me 50 mg a day to start. i have been taking the medication for about a week and i allready see a dramatic difference in my mood. i woke up a few days after starting the medication and felt really upset, not to mention very dizzy and lightheaded. i feel really nervous, and depressed. i feel as if the spiro is interacting with my antidepressants. im really sad because i know this pill will work so well for me if i continue. what do you guys think? should i continue or stop the spiro? is anyone taking SSRI's and spiro at the same time? any feedback would be really appreciated!

Hey there!
I have been on spiro 4 months. Before starting spiro, I was going through major depression for a number of reasons and stupid acne breakouts before my monthly visitor was one of the biggest reason. I suffered from major depression and anxiety attacks quite a lot. However, I never went on anti-depressant. For me, spiro made me anxious innitially, and a month on spiro was kind of like a roller coaster. However, eventually I feel spiro has really helped me with my moods and anxiety. why dont you try spiro by itself, and try some deep breathing relaxation techniques. I think as you would start to see gradual improvement with your skin, your mood will start becoming better. Thats how it worked with me. Sometimes excess testosterone or sensitivity to testosterone because of deficiency in estrogen can lead to anxiety attacks and depression couple with troubling acne that just keeps triggering those panics. Talk to your doctor about just taking spiro for a little while. I hope spiro works for you. smile.gif
I just wanted to say be patient with spiro, it could take a long time for a lot of us.


#3 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 25 March 2011 - 09:38 PM

Thank you so much for replying! Its really nice to be able to talk to someone about this. I never realized that testosterone excess could be causing my depression and anxiety. I thought that Spiro was making me worse when really it could actually help with my mood! I've definitely seen other women take this pill and have mood regulation with it. I just started a higher dose at 100 mg so hopefully everything goes well!


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users